Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 63, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 26, 2018, 4:57 PM CDT for Buchanan County, Platte County, Missouri; Atchison County, Kansas. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2018, 4:57 PM CDT (21:57 UTC)
- Expired
- May 26, 2018, 5:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Atchison County, KS, Buchanan County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:57 PM CDT | HAIL 1.25 | Rushville, MO | |
| May 26, 5:05 PM CDT | HAIL 1.5 | Rushville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
897
WUUS53 KEAX 262157
SVREAX
KSC005-MOC021-165-262230-
/O.NEW.KEAX.SV.W.0063.180526T2157Z-180526T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
457 PM CDT SAT MAY 26 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Eastern Atchison County in northeastern Kansas...
Southwestern Buchanan County in northwestern Missouri...
Northwestern Platte County in west central Missouri...
* Until 530 PM CDT.
* At 456 PM CDT, a severe thunderstorm was located over Lewis And
Clark Village, or near Atchison, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Atchison, Rushville, Lewis And Clark Village, Iatan, Bean Lake and
Lewis And Clark Vi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3962 9511 3963 9497 3943 9493 3944 9516
TIME...MOT...LOC 2156Z 011DEG 13KT 3954 9503
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
021
WWUS53 KEAX 262225
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
525 PM CDT SAT MAY 26 2018
KSC005-MOC021-165-262235-
/O.EXP.KEAX.SV.W.0063.000000T0000Z-180526T2230Z/
Atchison KS-Buchanan MO-Platte MO-
525 PM CDT SAT MAY 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ATCHISON...
SOUTHWESTERN BUCHANAN AND NORTHWESTERN PLATTE COUNTIES WILL EXPIRE AT
530 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3962 9511 3963 9497 3943 9493 3944 9516
TIME...MOT...LOC 2225Z 011DEG 13KT 3944 9505
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:39 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 26, 2:39 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 239 PM CDT Sat May 26 2018 .Discussion... Issued at 238 PM CDT SAT MAY 26 2018 Primary forecast focus is on this afternoon's thunderstorm chances. Through 2 PM, decent cumulus development has been persisting for just over an hour across northeastern Kansas into northwestern Missouri and a few updrafts have been identified on radar. Temperatures have soared across northwestern Missouri, hitting 98 degrees at St. Joe, with upper 90s spread all across northeastern Kansas, southeastern Nebraska and northwestern Missouri. With such bullish day time heating, combined with 70 degree dew points, surface based instability is well over 3500 J/Kg. We remain weakly capped through 2 PM, but likely not for long. The good news is, forcing is weak, primarily along a diffuse surface trough spread over the area, and shear profiles are modest, at best. Expect isolated to convection to develop along the surface trough through the mid to late afternoon, diminishing through sunset. The greatest impacts will be from brief heavy rainfall and frequent lightning. Thunderstorm wind gusts could be hefty as well with one or two strong storms capable of hail. Overall, just stay aware this afternoon, especially if you're out and about trying to enjoy the holiday weekend. For the remainder of the weekend into the coming week, it's going to remain hot and humid, with our next chance of showers and thunderstorms arriving midweek, Tuesday through Wednesday. && .Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1233 PM CDT SAT MAY 26 2018 Overall, should be a relatively quiet aviation period, save for a few hours at each terminal this afternoon. Isolated thunderstorms may develop near or just north of KSTJ around 20 to 21Z, moving south through the afternoon and evening, toward KMCI/KMKC/KIXD. Confidence in coverage and timing is still very low, enough to keep it out of the TAFs. However, a drop to lower VFR ceilings was made as a first guess at timing and to capture any resultant strato-cumulus that moves in from nearby storms. The rest of the period will remain calm, with light south winds and VFR conditions. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Kurtz Aviation...Kurtz
Hazardous weather outlook, May 26, 5:15 AM CDT, 11 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 515 AM CDT Sat May 26 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 515 AM CDT Sat May 26 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, May 26, 3:57 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
357 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 1 SSE AVALON 39.65N 93.44W
05/26/2018 E1.00 INCH LIVINGSTON MO PUBLIC
&&
JWLocal storm report, May 26, 4:04 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
404 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL CAMERON 39.74N 94.24W
05/26/2018 M1.25 INCH CLINTON MO EMERGENCY MNGR
&&
JWSpecial weather statement, May 26, 4:18 PM CDT, 39 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 418 PM CDT SAT MAY 26 2018 MOZ022-262200- Caldwell MO- 418 PM CDT SAT MAY 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CALDWELL COUNTY UNTIL 500 PM CDT... At 418 PM CDT, Doppler radar was tracking a strong thunderstorm near Cameron, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hamilton and Kingston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3962 9421 3978 9418 3977 9392 3957 9401 TIME...MOT...LOC 2118Z 285DEG 16KT 3972 9417 Mell
Local storm report, May 26, 4:45 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL RUSHVILLE 39.59N 95.03W
05/26/2018 E1.00 INCH BUCHANAN MO PUBLIC
&&
JWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:23 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Linn, Livingston | 37 min |
| May 26, 3:51 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, DeKalb | 39 min |
| May 26, 3:54 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Livingston | 51 min |
| May 26, 4:15 PM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Livingston | 3 hr |
| May 26, 4:18 PM CDT | Special Weather Statement | EAX | Caldwell | 42 min |
| May 26, 4:23 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 37 min |
| May 26, 4:43 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Livingston | 32 min |
| May 26, 5:10 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.